Nebraska, 2003Hail in Nebraska, June 10, 2003
June 10, 2003 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 10, 12:03 PM MST, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 10, 12:03 PM MST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT TUE JUN 10 2003
SHORT TERM...
UPPER TROF MOVG ACROSS ERN WY THIS AFTN WILL CONT TO MOVE EAST WITH
SHOWERS AND TSTRMS ASSOCIATED WITH IT. ACTIVITY WILL MOVE E OVER
PANHANDLE THIS EVENING AND SHOULD BE OUT OF CWA AROUND MIDNIGHT.
DRIER AIR MOVES ACROSS CWA WEDS AS UPPER TROF MOVES E OVER THE NRN
PLAINS WITH WRLY SFC FLOW SETTING UP OVER CWA. MAY BE A FEW LT DAY
TSTRMS OVR ERN PARTS OF CWA BUT MOST AREAS DRY.
LONG TERM...THROUGH THIS PERIOD THE FLOW PATTERN ALOFT BECOMES MORE
AMPLIFIED WITH A BROAD RIDGE OVER THE EASTERN TWO THIRDS OF THE
NATION. AFTER AN ACTIVE THURSDAY WITH YET ANOTHER SHORTWAVE TROUGH
MOVING OVER THE CWA WITH THE UPSLOPE BOUNDARY LAYER WINDS
CONTINUING. HIGHER HEIGHTS ALOFT AND A MORE STABLE ATMOSPHERE OVER
THE CWA ON FRIDAY WILL START THE DRYING TREND. THE GENERAL PATTERN
OVER THE CWA THEN HAS A DRIER SOUTHWEST FLOW ALOFT FOR SATURDAY
THROUGH MONDAY AS WELL AS A FRONTAL BOUNDARY WHICH PARALELLS THE
FLOW ALOFT...TO THE NORTH AND WEST OF THE CWA. THAT PATTERN WILL
YIELD A MINIMUM OF THUNDERSTORM ACTIVITY OVER THE CWA THOSE DAYS.
THE THUNDERSTORMS WILL BE LOCATED MAINLY NEAR AND BEHIND THE FRONT
AS WELL AS JUST OF THE CWA WITH A WEAK UPPER LOW WHICH FORMS OVER
EASTERN COLORADO OVER THE WEEKEND AND CONTINUES FOR MONDAY. A
CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
RETURNS FOR TUESDAY AS THERE WILL BE AN INCREASE IN MID AND UPPER
LEVEL MOISTURE OVER THE CWA. IN ADDITION...THE COLD FRONT MOVES INTO
THE CWA TO AID IN THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL BE
ABOVE NORMAL FOR THIS TIME OF YEAR AND LIKELY EVEN ABOVE GUIDANCE
VALUES...ESPECIALLY FOR SATURDAY THROUGH TUESDAY.
.CYS...
WY...NONE.
NE...NONE.
EMANUEL/WEILAND
Hazardous weather outlook, Jun 10, 9:56 AM MST, 8 hours 44 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-111130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER
MUCH OF THE AREA AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE
REGION. A FEW STORMS OVER EASTERN WYOMING INTO THE NEBRASKA
PANHANDLE COULD BE STRONG PRODUCING HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ON WEDNESDAY...THERE SHOULD LESS COVERAGE OF LATE DAY STORMS...BUT
ONE OR TWO COULD STILL END UP BEING STRONG...ESPECIALLY IN THE
PANHANDLE. THURSDAY SHOULD HAVE MORE THUNDERSTORMS AROUND...AND
ONCE AGAIN A FEW OF THEM COULD BE QUITE STRONG EAST OF THE WYOMING
MOUNTAINS. FEWER STORMS ARE EXPECTED ON FRIDAY...WITH A MINIMUM OF
STORMS OVER THE WEEKEND INTO MONDAY AS WARMER AND DRIER CONDITIONS
PREVAIL.
.SPOTTER ACTIVATION STATEMENT...
THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED LATE
TODAY.
Hail, Dawes
- When
- June 10, 6:40 PM MST to 6:45 PM MST
- Where
- Dawes County, 15 mi SW of Chadron
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.683, -103.217
3/4 inch hail and estimated wind gusts to 60 mph damaged wheat crop.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364035.